Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS Lincoln, IL

May 15, 2007DeWitt County, Logan County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 15, 2007, 1:24 PM CDT for DeWitt County, Logan County, Illinois. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 1:24 PM CDT (18:24 UTC)
Expired
May 15, 2007, 1:58 PM CDT
In force
34 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties DeWitt County, IL, Logan County, IL

The radar

The Lincoln radar (KILX), 6 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 1:47 PM CDTTSTM WND DMGWapella, ILTREES DOWN AND POWER OUT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 11:02 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 151823
SVRILX
ILC039-107-151915-
/O.NEW.KILX.SV.W.0059.070515T1824Z-070515T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
  NORTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...

* UNTIL 215 PM CDT.

* AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR LINCOLN...AND WAS
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEASON...
  ATLANTA...
  WAYNESVILLE...
  WAPELLA...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4020 8952 4003 8943 4028 8878 4027 8928

$$
2 follow-up statements
000 
WWUS53 KILX 151841
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
141 PM CDT TUE MAY 15 2007

ILC039-107-151915-
/O.CON.KILX.SV.W.0059.000000T0000Z-070515T1915Z/
DE WITT-LOGAN-
141 PM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHERN LOGAN AND NORTHWESTERN DE WITT COUNTIES...

AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES EAST OF LAWNDALE...
OR ABOUT 9 MILES NORTHEAST OF LINCOLN...MOVING NORTHEAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WAPELLA...

OTHER LOCATIONS AFFECTED INCLUDE...WAYNESVILLE...BROADWELL...BEASON
AND ATLANTA.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4020 8952 4003 8943 4028 8878 4027 8928

$$

BARKER
000 
WWUS53 KILX 151858
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
156 PM CDT TUE MAY 15 2007

ILC039-107-151906-
/O.CAN.KILX.SV.W.0059.000000T0000Z-070515T1915Z/
DE WITT-LOGAN-
156 PM CDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOGAN AND
NORTHWESTERN DE WITT COUNTIES IS CANCELLED...

...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR EASTERN DEWITT COUNTY
UNTIL 245 PM CDT...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL
6 PM. REMAIN ALERT FOR THE POSSIBILITY OF ADDITIONAL
SEVERE THUNDERSTORMS AND WARNINGS.

LAT...LON 4020 8952 4003 8943 4028 8878 4027 8928

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:50 PM CDT, 34 minutes earlier.

Area forecast discussion, May 15, 12:50 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1250 PM CDT TUE MAY 15 2007

.DISCUSSION...
ISSUED 1050 AM CDT TUE MAY 15 2007

SFC-BASED STORMS ARE BEGINNING TO FIRE JUST AHEAD OF THE COLD FRONT
WHICH IS NEARING THE ILLINOIS RIVER VALLEY LATE THIS MORNING.
OUTFLOW BOUNDARY FROM EARLIER ELEVATED CONVECTION THAT MOVED INTO
NORTHWESTERN ILLINOIS HAS SPREAD EAST... AND APPEARS TO BE SET UP
ROUGHLY ALONG A TAYLORVILLE TO CHAMPAIGN LINE.

WILL BE ADJUSTING FORECAST TO INCREASE POPS TO CATEGORICAL THIS
AFTERNOON ACROSS THOSE AREAS BORDERED BY THE ILLINOIS RIVER AND
I-70... WHILE AREAS OF THE SOUTHEAST CWA SHOULD SEE ACTIVITY HOLD
OFF UNTIL THE EARLY EVENING HOURS.  WILL KEEP LIKELY POPS BUT
DECREASE THUNDER COVERAGE TO ISOLATED ACROSS THE NORTHWEST CWA...
WHERE STRATIFORM PRECIP REGION SHOULD MOVE IN LATER THIS AFTERNOON.

SVR THREAT WILL BE HIGHEST ALONG AND SOUTH OF THE I-72 CORRIDOR...
AND MAINLY EAST OF I-55 WHERE SKIES ARE MOSTLY CLEAR NOW... AND SFC
HEATING WILL BE MAXIMIZED AHEAD OF THE FRONT.  PRIMARY SVR THREAT
WILL BE STRONG WINDS AS LOW LEVEL TDS... ALTHOUGH IMPROVING... ARE
STILL SOMEWHAT LOW... RESULTING IN A FAIRLY GOOD ENVIRONMENT FOR
DOWNBURSTS.

ILX WILL BE LAUNCHING A RAOB BETWEEN 16 AND 17Z WHICH SHOULD CLUE US
IN AS TO WHETHER OR NOT THE LOW AND MID-LEVEL LAPSE RATES HAVE
IMPROVED.  THEY WERE NOT PARTICULARLY IMPRESSIVE AT 12Z.

UPDATE SHOULD BE OUT BETWEEN 11 AND 1115 AM.

HARDIMAN

&&

.AVIATION...
ISSUED 1240 PM CDT TUE MAY 15 2007
EASTERN TERMINALS BMI/CMI/DEC SHOULD SEE AT LEAST A BRIEF PERIOD
OF VFR CONDITIONS WITH INCREASING SSW WINDS AHEAD OF A COLD
FRONT... WHICH IS MOVING INTO WESTERN ILLINOIS EARLY THIS
AFTERNOON. THUNDERSTORMS BECOMING WIDESPREAD ALONG AND AHEAD OF
THE FRONT JUST MOVING INTO VC OF PIA/SPI ATTM. EXPECT BRIEF
PERIODS LIFR/VLIFR IN STRONGEST CELLS... WITH MICROBURSTS AND
LARGE HAIL POSSIBLE. BEHIND THE FRONT AND TSRA... LIGHT SHOWERS
WITH MVFR TO IFR CONDITIONS WILL PREVAIL FOR SEVERAL HOURS ALONG
WITH GUSTY NORTHWEST WINDS UP TO 25 KTS... WITH SKIES SCATTERING
OUT LATER THIS EVENING.

HARDIMAN

&&

.PREV DISCUSSION...
ISSUED 345 AM CDT TUE MAY 15 2007

COLD FRONT THIS MORNING ON THE DOORSTEP JUST WEST OF THE MISS RIVER
VALLEY.  PLENTY OF CONVECTIVE ACTIVITY FIRING ALONG AND JUST BEHIND
IT THIS MORNING.  THROUGH THE OVERNIGHT HOURS...CLOUDS KEPT TEMPS
FROM DROPPING TOO MUCH WEST OF INTERSTATE 55...WHILE AREAS IN THE
FAR SERN COUNTIES RADIATED OUT MUCH MORE EFFICIENTLY.  THIS STARTING
POINT FOR BOTH LOCATIONS WILL PLAY A MAJOR ROLE IN THE HIGH TEMPS
TODAY AHEAD OF THE FRONT.  AS THIS FRONT CONTINUES TO PLOW ON
THROUGH...TIME FOR THE WARM UP WILL BE AT A MINIMUM.  PROBLEM
IS...WHEREAS THE FRONT IS MOVING RATHER QUICKLY ACROSS THE REGION...
THE MODELS ARE SLOWING ITS PROGRESSION.  FORECAST LEANS SLIGHTLY
TOWARDS THE CURRENT CONDITIONS...AND TEMPS TODAY WITH THE MORE
MODERATE MOS.  FRONTAL PASSAGE THROUGH THE DAY...AND QPF ENHANCED
MOSTLY BEHIND THE FRONT...AND WITH A SECONDARY WAVE OF ENERGY OUT OF
THE SW RIDING UP BEHIND IT HAS REQUIRED AN EXTENSION IN AREA OF THE
CHANCE POPS FOR FROM 00Z TO 06Z.  PRECIP TO TAPER OFF AFTER
MIDNIGHT.

HOWEVER...FOR WEDNESDAY...MODELS HAVE BEEN RELATIVELY CONSISTENT
WITH THE DROPPING OF ANOTHER WAVE INTO THE MIDWEST FROM THE WRN
GREAT LAKES REGION.  WITH THE CONSIDERABLE UNCERTAINTY ABOUT THE
SPEED AND TRANSITION OF ALL THE SYSTEMS AT THE MOMENT...AM STICKING
WITH SCATTERED SHOWERS WITH A VERY LOW POP WEDNESDAY AFTERNOON AND
EARLY EVENING.  CHANCES WILL DIMINISH CONSIDERABLY THE FURTHER TO
THE WEST...BUT HAVE THE LOW POP RELATIVELY WIDESPREAD AT THE MOMENT
TO CONTINUE THE TREND INTO THE GRIDS.

LONG TERM...THURSDAY THROUGH SATURDAY...
DRY FORECAST BEYOND WEDNESDAY AS A VERY QUIET AND MILD PERIOD
BEGINS...SLOWLY WARMING INTO NEXT WEEKEND.  TEMPS BACK UP TO THE
UPPER 70S/LOWER 80S BY SATURDAY.  NEXT HINT OF PRECIP ACTIVITY FOR
LATE IN THE WEEKEND/EARLY NEXT WEEK.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 15, 11:44 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CDT TUE MAY 15 2007

ILZ027>031-036-037-040-041-161100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
1144 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
ILLINOIS TODAY.

A COLD FRONT MOVING INTO WESTERN ILLINOIS LATE THIS MORNING HAS
TRIGGERED WIDESPREAD THUNDERSTORMS OVER NORTHEASTERN MISSOURI AND
PARTS OF WESTERN ILLINOIS. THESE STORMS WILL BECOME MORE
WIDESPREAD AS THE FRONT SHIFTS EAST THIS AFTERNOON.

THE HIGHEST COVERAGE OF THUNDERSTORMS WILL BE SOUTH AND EAST OF
THE ILLINOIS RIVER... BUT A FEW SEVERE THUNDERSTORMS WILL BE
POSSIBLE NORTH AND WEST OF THE ILLINOIS RIVER UNTIL THE FRONT
CLEARS THE AREA BY MID-AFTERNOON.

THE PRIMARY HAZARD WITH THESE STORMS WILL BE DAMAGING WINDS AND A
SECONDARY THREAT OF LARGE HAIL. THE STORMS SHOULD HAVE MOVED
EAST OF I-55 BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 12 PM AND 3 PM TODAY.

ILZ038-042>057-061>063-066>068-071>073-161100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-
MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-
SHELBY-VERMILION-
1144 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL
AND SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING.

A COLD FRONT MOVING INTO WESTERN ILLINOIS LATE THIS MORNING HAS
TRIGGERED WIDESPREAD THUNDERSTORMS OVER NORTHEASTERN MISSOURI AND
PARTS OF WESTERN ILLINOIS. THESE STORMS WILL BECOME MORE
WIDESPREAD AS THE FRONT MOVES ACROSS ILLINOIS THIS AFTERNOON AND
EVENING.

THE HIGHEST COVERAGE OF THUNDERSTORMS WILL BE SOUTH AND EAST OF
THE ILLINOIS RIVER... AND ESPECIALLY IN THOSE AREAS EAST OF I-55
WHERE DAYTIME HEATING WILL BE MAXIMIZED PRIOR TO THE FRONT MOVING
THROUGH.  THE STORMS SHOULD CLEAR THE STATE BY 9 PM.

THE PRIMARY HAZARD WITH THESE STORMS WILL BE DAMAGING WINDS AND A
SECONDARY THREAT OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING...ESPECIALLY BETWEEN 12 PM AND 7 PM.

HARDIMAN

In the hours before

Local storm report, May 15, 1:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
120 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     DIVERNON                39.57N 89.65W
05/15/2007                   SANGAMON           IL   EMERGENCY MNGR

            SMALL STATIONARY CONSTRUCTION TRAILER PUSHED OVER ALONG
            I-55 NEAR DIVERNON. REPORT FROM EMERGENCY MANAGER.

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 12:30 PM CDTSevere Thunderstorm WarningILXMorgan, Sangamon45 min
May 15, 12:44 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Schuyler46 min
May 15, 1:14 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon31 min
May 15, 1:29 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Sangamon46 min
May 15, 1:54 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Macon, Piatt51 min
May 15, 2:19 PM CDTSevere Thunderstorm WarningILXChampaign41 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.